Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 29, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jul 20, 2007, 6:43 PM CDT for Comal County, Gonzales County, Guadalupe County, Texas. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 21, 2007, 9:23 PM CDT
- In force
- 27 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Comal County, TX, Gonzales County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 15 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Comal River at New Braunfels (NBCT2).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08169000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KEWX 202343 FLWEWX TXC091-177-187-211143- FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 643 PM CDT FRI JUL 20 2007 ...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FLOOD WARNING FOR THE... COMAL RIVER SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS. ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS. TXC091-177-187-211143- /O.NEW.KEWX.FL.W.0029.070720T2343Z-000000T0000Z/ /NBCT2.1.ER.070720T2302Z.070720T2315Z.000000T0000Z.NO/ 643 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLOOD WARNING FOR THE COMAL RIVER AT NEW BRAUNFELS COMAL. * UNTIL EARLY SATURDAY MORNING. * AT 6:15 PM FRIDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * THE RIVER IS EXPECTED TO CONTINUE TO RISE AND WILL CAUSE MINOR TO MODERATE FLOODING. * IMPACT...AT 15.0 FEET...MODERATE LOWLAND FLOODING CLOSES MANY SECONDARY ROADS AND STREETS MAKING THEM DANGEROUS TO MOTORISTS. THE TUBE CHUTE PARK IS FLOODED TO THE WALKWAY ACROSS THE LOW DAM. $$
1 follow-up statement
000 WGUS84 KEWX 220223 FLSEWX TXC091-177-187-221023- FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 923 PM CDT SAT JUL 21 2007 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE COMAL RIVER... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS. ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS. TXC091-177-187-220253- /O.CAN.KEWX.FL.W.0029.000000T0000Z-070722T0223Z/ /NBCT2.1.ER.070720T2302Z.070720T2315Z.000000T0000Z.NO/ 923 PM CDT SAT JUL 21 2007 THE FLOOD WARNING IS CANCELLED FOR THE COMAL RIVER * AT 8PM SATURDAY THE STAGE WAS...5.2 FEET. * FLOOD STAGE IS 11.0 FEET. * BANKFULL STAGE IS 9.0 FEET. * FORECAST...THE RIVER HAS FALLEN BELOW BANKFULL. LAST FORECAST UNLESS NEW FLOODING IS OBSERVED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 20, 6:22 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 20, 6:22 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 622 PM CDT FRI JUL 20 2007 .AVIATION... AGAIN LITTLE CHANGE OVER THE NEXT 24 HOURS. A MOIST AND UNSTABLE AIRMASS WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS SOUTH CENTRAL TEXAS TAF SITES. THIS WILL MAINTAIN WIDESPREAD MVFR CIGS, PATCHY IFR CIGS AND MVFR VSBYS, AND ISOLATED LIFR CIGS AND IFR VSBYS. WINDS WILL BE VARIABLE AT LESS THAN 10 KTS, HOWEVER GUSTS TO 30 KTS ARE POSSIBLE IN AND NEAR TSRA. && .PREV DISCUSSION... /ISSUED 612 PM CDT FRI JUL 20 2007/ UPDATE... HEAVY RAIN HAS SHIFTED TO THE WEST...SO WE HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE SOUTHWESTERN COUNTIES. NEW ZONES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 428 PM CDT FRI JUL 20 2007/ DISCUSSION... HEAVY RAIN EVENT SHOWING HIGHEST TOTALS CLOSE TO WHERE MODEL QPF LOCATIONS WERE PROJECTED FROM THE MORNING RUNS, BUT ROUGHLY 3 TIMES THE AMOUNTS. HIGHEST THREATS WILL AFFECT ALONG AND 40 MILES EITHER SIDE OF I-10 N OF SAT AND I-37 S OF SAT WHERE UP TO 5 INCHES OF RAIN IS POSSIBLE. TRENDS ARE SLOWLY FALLING FOR THE WIDESPREAD HEAVY RAIN PATTERN THAT TOOK AIM ON GUADALUPE, WILSON, AND HAYES COUNTIES WHERE A THICK AREA OF STRATIFORM RAINS CONTINUE TO PRODUCE RATES AROUND HALF AN INCH PER HOUR. EXPECT A GRADUAL DECREASE THROUGH THE EVENING, BUT DO NOT FEEL THE AIR WILL BECOME STABLE ENOUGH TO WARRANT A LOWERING OF OVERNIGHT POPS OR ANY CHANGES TO THE WATCH AREA. FLOOD THREAT WILL TEMPORARILY AFFECT FRIO COUNTY, BUT THE SANDY SOILS OVER THE WINTER GARDENS SHOULD BE ABLE TO HANDLE 2-3 INCH RAINS. THUS FFA AREA AND VALID TIME SHOULD HOLD FOR NOW. THE FORECAST FOR TOMORROW SHOWS CONTINUED HIGH POPS WITH EMPHASIS ON THE WESTERN COUNTIES, BUT THE RAINFALL POTENTIAL MAY MODIFY BASED ON WHAT HAPPENS WITH THE CONVECTIVE ENVIRONMENT TONIGHT. WITH THE MOST UNSTABLE AIR SHIFTING WITH THE COOL OUTFLOW TOWARD THE RIO GRANDE, EXPECT A RAIN ENVIRONMENT MORE LIKE THAT OF TUESDAY AND WEDNESDAY, WITH PWAT VALUES DROPPING BACK TO BELOW 2 INCHES, BUT STILL REMAINING ABOVE 1.8 INCHES. MODELS SHOW AN INCREASED RIDGE INFLUENCE ALOFT FOR SUNDAY BUT THE MID LEVEL SUPPORT CONTINUES TO SUPPORT MAINLY DAYTIME RAINS. ADDITIONAL ENERGY FROM MID LEVEL COOLING AND NORTH WINDS ALOFT SHOULD ENABLE MORE RAINS TO PERSIST INTO MUCH OF NEXT WEEK. THE EXTENDED CONTINUES TO SHOW AN UNSETTLED PATTERN WITH MOST MODEL DATA KEEPING THE UPPER RIDGE FORCED TO THE NORTH AND WEST OF TEXAS. SINCE THERE REMAINS A GOOD CHANCE OF RAIN EACH DAY WITH THIS PATTERN, THE EMPHASIS FALLS ON THE BEST CHANCE OF A DRY DAY, AND THIS WOULD APPEAR TO BE TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 88 74 91 74 / 70 60 30 30 20 AUSTIN BERGSTROM INTL AIRPORT 73 87 72 91 70 / 70 60 30 30 20 DEL RIO INTL AIRPORT 74 87 75 93 75 / 70 90 50 20 20 SAN ANTONIO INTL AIRPORT 73 87 74 91 73 / 70 70 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 05/01
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 AM CDT FRI JUL 20 2007 TXZ171>173-183>194-202>209-217>225-228-211115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 401 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS. .DAY TWO...SATURDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING. .DAY THREE...SUNDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 1:46 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HEAVY RAIN NEW BRAUNFELS 29.70N 98.12W
07/20/2007 M0.00 INCH COMAL TX ASOS
5.71 INCHES MEASURED BY NEW BRAUNFELS ASOS SINCE 9 AM.
&&
DCLocal storm report, Jul 20, 3:45 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 8 S SEGUIN 29.46N 97.97W
07/20/2007 M0.00 INCH GUADALUPE TX TRAINED SPOTTER
5.10 INCHES SINCE 130 PM.
&&
DCLocal storm report, Jul 20, 3:54 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HEAVY RAIN 10 E NEW BRAUNFELS 29.70N 97.95W
07/20/2007 M8.00 INCH GUADALUPE TX TRAINED SPOTTER
8.00 INCHES SINCE NOON AT HWY 46 AND BARBAROSA.
0350 PM HEAVY RAIN NEW BRAUNFELS 29.70N 98.12W
07/20/2007 M7.33 INCH COMAL TX ASOS
7.33 INCHES SINCE 900 AM.
&&
DCLocal storm report, Jul 20, 5:09 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 6 SE NEW BRAUNFELS 29.64N 98.05W
07/20/2007 GUADALUPE TX NWS EMPLOYEE
HWY 46 CLOSED BETWEEN NEW BRAUNFELS AND SEGUIN
0445 PM FLASH FLOOD 6 N STOCKDALE 29.32N 97.96W
07/20/2007 WILSON TX DEPT OF HIGHWAYS
HWY 46 CLOSE FROM STOCKDALE NORTH TO CO. LINE
0507 PM FLASH FLOOD BULVERDE 29.74N 98.45W
07/20/2007 COMAL TX DEPT OF HIGHWAYS
FM 1863 CLOSED FOR HIGH WATER FROM BULVERDE EAST TO HWY
46.
0507 PM FLASH FLOOD 10 W CHRISTINE 28.79N 98.66W
07/20/2007 ATASCOSA TX DEPT OF HIGHWAYS
TX HWY 140 CLOSED TO HIGH WATER
&&
JPBLocal storm report, Jul 20, 5:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 10 NNW AUSTIN 30.44N 97.81W
07/20/2007 M1.51 INCH TRAVIS TX CO-OP OBSERVER
AGHT2 AUSTIN GREAT HILLS. 1.51 FROM 700 AM TO 830 AM.
0830 AM HEAVY RAIN 8 NNW AUSTIN 30.41N 97.80W
07/20/2007 M1.68 INCH TRAVIS TX UTILITY COMPANY
LCRA GAUGE AT BULL CREEK AND LOOP 360. 1.68 FROM 700 AM
TO 830 AM.
0144 PM HEAVY RAIN NEW BRAUNFELS 29.70N 98.12W
07/20/2007 M7.71 INCH COMAL TX ASOS
5.71 INCHES MEASURED BY NEW BRAUNFELS ASOS SINCE 9 AM.
0330 PM HEAVY RAIN 8 S SEGUIN 29.46N 97.97W
07/20/2007 M5.10 INCH GUADALUPE TX TRAINED SPOTTER
5.10 INCHES SINCE 130 PM.
0338 PM HEAVY RAIN 10 E NEW BRAUNFELS 29.70N 97.95W
07/20/2007 M8.00 INCH GUADALUPE TX TRAINED SPOTTER
8.00 INCHES SINCE NOON AT HWY 46 AND BARBAROSA.
0350 PM HEAVY RAIN NEW BRAUNFELS 29.70N 98.12W
07/20/2007 M7.33 INCH COMAL TX ASOS
7.33 INCHES SINCE 900 AM.
0430 PM FLASH FLOOD 6 SE NEW BRAUNFELS 29.64N 98.05W
07/20/2007 GUADALUPE TX NWS EMPLOYEE
HWY 46 CLOSED BETWEEN NEW BRAUNFELS AND SEGUIN
0445 PM FLASH FLOOD 6 N STOCKDALE 29.32N 97.96W
07/20/2007 WILSON TX DEPT OF HIGHWAYS
HWY 46 CLOSE FROM STOCKDALE NORTH TO CO. LINE
0507 PM FLASH FLOOD BULVERDE 29.74N 98.45W
07/20/2007 COMAL TX DEPT OF HIGHWAYS
FM 1863 CLOSED FOR HIGH WATER FROM BULVERDE EAST TO HWY
46.
0507 PM FLASH FLOOD 10 W CHRISTINE 28.79N 98.66W
07/20/2007 ATASCOSA TX DEPT OF HIGHWAYS
TX HWY 140 CLOSED TO HIGH WATER
&&
DCLocal storm report, Jul 20, 6:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM FLASH FLOOD S POTEET 29.04N 98.58W
07/20/2007 ATASCOSA TX DEPT OF HIGHWAYS
HWY 16 SOUTN FROM POTEET TO JOURDANTON CLOSED FOR HIGH
WATER.
0630 PM FLASH FLOOD NE POTH 29.07N 98.08W
07/20/2007 WILSON TX DEPT OF HIGHWAYS
TX HWY 541 CLOSED FROM POTH TO KOSCIUSKO ALSO FM 1347
CLOSED FROM PANDORA TO KOSCIUSKO ALSO FM 1346 FROM LA
VERNIA TO NEAR SAINT HEDWIG.
0600 PM FLASH FLOOD 5 NE NEW BRAUNFELS 29.76N 98.06W
07/20/2007 COMAL TX LAW ENFORCEMENT
I35 ACCESS RD CLOSED AT MILE MARKER 195
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:46 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 20, 11:48 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 48 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 1:31 PM CDT | Flash Flood Warning | EWX | Atascosa | 119 min |
| Jul 20, 1:53 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 97 min |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 19 hr |
| Jul 20, 3:00 PM CDT | River Flood Warning | EWX | Guadalupe | 23 hr |
| Jul 20, 3:17 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more | 4 hr |
| Jul 20, 4:51 PM CDT | River Flood Warning | EWX | Hays | 94 min |
| Jul 20, 5:42 PM CDT | River Flood Warning | EWX | Karnes | 4 days |
| Jul 20, 5:52 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 4 hr |
| Jul 20, 6:57 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Karnes, Wilson | 3 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.